Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


anemia as a complication in hvc treatment..
Jan 6, 2000

I am about to start 'combintation' therapy for Hepat- itis C..(Interferon and ribavirin). I am aware that I may develop anemia quickly as ribavirin suppresses hemoglobin in doses I will be given (up to 1200 mg. daily. I do not have hiv but am wondering if I should mention "Procrit' as a safeguard and supplement to my upcoming 'combo' regimen. It has not been mentioned to me although I am a bit fearful about the possible anemic side-effects. If so, may I obtain Dr's info about Procrit so I can give it to my Dr. before I start my 'combination' treatment? Please advise. Thanks so much!

Response from Mr. Molaghan

Hello It is true that Ribavirin causes anemia. Procrit is currently being studied as a treatment for anemia induced by Interferon/Ribavirin, however the Food and Drug Administration (FDA)has not yet approved it for this use. Try contacting Ortho Biotech Medical Services at (800) 325-7504. They may be able to let you know where to find more information about clinical trials of Procrit and Ribavirin. Good luck.


Previous
Medical Student
Next
anemia

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement